# SDR 2016FA0000234

- Difficulty date: May 3, 2016
- Submitted: May 11, 2016
- Operation: General aviation
- Aircraft: N6479X
- Make and model: Cessna 180
- Aircraft serial: 18050979
- Aircraft time: 3,363 hours
- Engine: Cont IO470L
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Condition: Failed
- Location: Lt Mlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AXLE FAILURE ON LANDING RESULTING IN GROUND LOOP, PROP STRIKE, AND SUBSTANTIAL DAMAGE TO EMPENNAGE AND LT WING.  THE ACFT JUST MODIFIED TO 29 X 11 X 10 AIR HAWKS FROM BUSHWHEELS AND 10" WHEELS. THE AXLE WAS THE STOCK ALUMINUM.
